Anyone had the experience of having to discontinue Taxol because of severe leg pains and possible neuropathy? My mother is going through this and is very anxious.
Toto, I don't know if you will even see this...you posted so long ago and these boards are NOT very active, are they? This is *so* disappointing!
But my Mom also developed peripheral neuropathy from the Taxol. Horrible what it does to your legs! Neurologist suggest she stay off of steroids (for nausea), but I have since found out about a wonderful anti-seizure drug, Neurontin, that is used for nerve pain. (such as diabetics have also) A new friend clued me in...she's been on it for years and it has helped her tremendously! My Mom is taking what my friend takes and that's 400mg 4xday. It is just starting to help maybe a little bit, but it will take a while. She doesn't sleep due to her poor legs. God bless you and your Mom.....I'm going to lose her and it just tears me up because with even *adequate* care, she might have had a fighting chance.....now my Dad is losing his mind and yelling at her all the time! Moaning how no one understands how it is for him. Well, yes, I do. Used to be in the nursing field at one of our hospitals here and I saw something of just about everything. But he is crushing her spirit and I'm starting to detest him. I know he can't help it....dead brain cells from too many years of drinking and he is a mean drunk. Meanwhile, we are two hours away, my sister and I, and they refuse to move.....no ties in their town to hold them. Ah! I am so frustrated and can't bear the thought that I will no doubt lose my beloved Mom this year....
Hi my name is ronnie and i was diagnosed with uterine cancer 12/99 at 47yrs old. i am doing fine but after 6 chemo treatments i developed neuropathy in my hands and legs. my treatments were discontinued. i went to see a neurologist and was put on neurontin which did not help. my doctor said it would take 2 years to go away and that will be in may this year. it is not painfull just numbness and tingling....i really can't describe it..annoying????? but i'm alive and have learned